Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 37, NWS Jackson, MS

January 10, 2008Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 10, 2008, 3:15 PM CST for Marion County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 3:15 PM CST (21:15 UTC)
Expired
Jan 10, 2008, 3:30 PM CST
In force
15 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 11:33 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 102115
SVRJAN
MSC091-102130-
/O.NEW.KJAN.SV.W.0037.080110T2115Z-080110T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 330 PM CST

* AT 315 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  IMPROVE...OR ABOUT 11 MILES NORTHEAST OF COLUMBIA...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3119 8997 3139 8992 3140 8986 3139 8984
      3140 8982 3143 8966 3133 8966
TIME...MOT...LOC 2115Z 241DEG 47KT 3139 8972

$$
BANNAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 12:00 PM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jan 10, 12:00 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CST THU JAN 10 2008

.DISCUSSION...RADAR LOOKING OMINOUS ACROSS THE ARKLAMISS AT THE NOON
HOUR WITH VIGOROUS FORCING IN AN UNSTABLE AND SHEARED ENVIRONMENT
RESULTING IN SEVERAL SUPERCELLS MARCHING ACROSS THE I-55 CORRIDOR.
THESE STORMS HAVE PLENTY OF POTENTIAL TO PRODUCE TORNADOES...LARGE
HAIL AND DAMAGING WINDS AND PREVIOUS RADAR SIGNATURES OF ROTATION
HAVE BEEN STRONG ENOUGH TO INCREASE CONFIDENCE THAT AT LEAST A FEW
TORNADO TOUCHDOWNS HAVE ALREADY OCCURRED. PREDOMINANT SUPERCELL MODE
RIGHT NOW SHOULD PERSIST INTO THIS AFTERNOON...ALTHOUGH CONVECTION
MAY TEND TO BECOME MORE LINEAR IN SEVERAL HOURS ACROSS AT LEAST
SOUTHEAST MS WHEN A HEAVY RAIN THREAT WILL ACCOMPANY THE SEVERE
THREAT. SPC HAS PLACED MOST OF EASTERN SECTIONS IN A MODERATE RISK
FOR THIS AFTERNOON WITH POTENTIALLY SIGNIFICANT TORNADOES BEING THE
PRIMARY RISK. THIS SEEMS ON THE MARK CONSIDERING CURRENT POTENT
STORMS ARE MOVING INTO AN ATMOSPHERE OVER EASTERN MS THAT CONTAINS
ENOUGH SHEAR AND INSTABILITY TO ENSURE STORMS AT LEAST MAINTAIN
THEIR VIGOR.

DID SOME TWEAKS TO ZONES AND GRIDS TO ACCOUNT FOR CURRENT TRENDS.
ALSO INCLUDED TOR WATCH 17 FOR EASTERN ZONES UNTIL 7 PM AND TOR
WATCH 16 CONTINUES UNTIL 4 PM FOR CENTRAL MS. WILL BE CUTTING
WESTERN EDGES OF TOR WATCH NUMBER 16 OFF AS THE THREAT PASSES TO THE
EAST THIS AFTERNOON. /BB/

&&

.PREVIOUS DISCUSSION...DID A QUICK UPDATE MAINLY TO ADJUST
TEMPERATURES ACROSS MOST OF THE AREA THIS MORNING. TEMPERATURES HAVE
BEEN RISING VERY QUICKLY THIS MORNING...WITH THE TEMPERATURE AT KJAN
AT 67 DEGREES AS OF 6 AM THIS MORNING. OTHER SITES AROUND THE AREA
ARE ALL ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING AS WELL.
WENT AHEAD AND ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES AS A
RESULT AND ADJUSTED HOURLY TEMP GRIDS ACCORDINGLY. IN
ADDITION...WENT AHEAD AND BUMPED DEWPOINTS UP AS WELL ACROSS MOST OF
THE CWFA...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THESE
VALUES ARE SEEING THE LOWER 60S...WITH MIDDLE 60S IN THE SOUTHEAST
ALREADY THIS MORNING...AND ARE EXPECTED TO INCREASE A TAD BIT MORE
BEFORE THINGS GET STARTED. THE SURFACE LOW IS NOW CENTERED OVER
SOUTHEASTERN KS WITH THE FRONT TRAILING SOUTH DOWN NEAR DALLAS. A
FEW OF THE LATEST MODELS ARE NOW SLOWING THIS SYSTEM A BIT FOR
BRINGING IT ACROSS THE AREA. THIS WILL HAVE TO BE WATCHED. BY
SLOWING THIS SYSTEM...THIS COULD INCREASE THE RISK FOR SEVERE
WEATHER ACROSS THE CWFA...AS WELL AS INCREASE THE RISK AREA FURTHER
WEST. THIS TREND IS ALSO HINTED BY RADAR TRENDS THIS MORNING AS
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FURTHER WEST THAN
EXPECTED. THIS CHANGE WILL HAVE TO BE MONITORED AS HAZARD PRODUCTS
MAY NEED TO BE UPDATED. OTHERWISE...DID NOT REALLY MAKE ANY OTHER
CHANGES TO THE GOING FORECAST AT THIS TIME. UPDATED PRODUCTS WILL BE
SENT AND POSTED TO THE WEB SHORTLY.

ISSUED AT 338 AM...
PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH FRIDAY) AN ACTIVE DAY
IS EXPECTED ACROSS THE ARKLAMISS REGION TODAY. SURFACE ANALYSIS THIS
MORNING SHOWS THE SURFACE LOW CENTERED OVER SOUTHERN KS WITH THE
TRAILING COLD FRONT STRETCHING DOWN INTO NORTHERN TX. THE STALLED
BOUNDARY IS LOCATED JUST NORTH OF THE GULF COAST...AND IS GRADUALLY
SHIFTING NORTH AS A WARM FRONT THIS MORNING. WATER VAPOR IMAGERY
SHOWS THE SHORTWAVE LOCATED OVER THE TX PANHANDLE AREA AND MOVING TO
THE EAST.

MODELS ARE COMING INTO DECENT AGREEMENT WITH THIS SYSTEM. AHEAD OF
THE APPROACHING SYSTEM THIS MORNING...THE AREA HAS BEGUN TO SEE A FEW
SHOWERS DEVELOP EARLY THIS MORNING...WHICH SHOULD INCREASE OVER THE
NEXT COUPLE OF HOURS. CLOUD TOPS HAVE BEEN COOLING OVER WESTERN LA
AND AS AN UPPER DISTURBANCE MOVES IN. WITH MOISTURE INCREASING OVER
THE AREA...WILL PROBABLY START TO SEE DECENT DEVELOPMENT OVER THE
CWFA BEFORE DAYBREAK. MOST OF THIS ACTIVITY WILL BE SHOWERS
EARLY...BUT WITH YESTERDAY EVENINGS 00Z JAN SOUNDING SHOWING STEEP
MID LEVEL LAPSE RATES...CAN NOT RULE OUT STORMS BECOMING STRONG IF
THEY CAN GET THROUGH THE CAP...ESPECIALLY BY AROUND DAYBREAK. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP IN THIS TIME PERIOD WILL BE
HAIL. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AHEAD OF THE
FRONT.

THE FRONT LOOKS AS IF IT SHOULD REACH THE MISSISSIPPI RIVER BY
AROUND MID MORNING TO LUNCHTIME TODAY.  IT SHOULD REACHING THE
NATCHEZ TRACE CORRIDOR BETWEEN 2-6PM AND LEAVE THE CWFA BY AROUND
MIDNIGHT.  THERE STILL APPEARS TO BE A DECENT RISK OF SEVERE STORM
DEVELOPMENT WITH THIS SYSTEM TODAY...ESPECIALLY FROM AROUND 10 AM TO
7 PM THIS EVENING. THE ENTIRE AREA WILL HAVE A SHOT AT SEEING STRONG
TO SEVERE STORMS.  HOWEVER...PLACES AROUND THE NATCHEZ TRACE
CORRIDOR AND SOUTHEAST OF THIS AREA WILL SEE THE BEST CHANCE FOR
SEVERE WEATHER.  THERE WILL BE DECENT SHEAR OVER THE AREA.  0-3 KM
HELICITY SHOULD BE BETWEEN 250-350 M2/S2. 0-6 KM BULK SHEAR
AVERAGES BETWEEN 40-50KTS...MAINLY OVER THE SOUTHEAST AND EAST
CENTRAL PART OF THE CWFA. 0-1 KM SHEAR LOOKS TO BE 30-35 KT.
MOISTURE HAS BEEN INCREASING OVER THE CWFA AT A DECENT RATE THIS
MORNING. HBG IS ALREADY SEEING DEW POINTS IN THE MIDDLE 60S...AND
JAN AND MEI ARE TOPPING 60F THIS MORNING. WITH THE WARM FRONT SLOWLY
DRIFTING NORTH THIS MORNING EXPECT MOISTURE TO CONTINUE TO INCREASE
OVER THE AREA. SO WITH MORE OF A MOISTURE INCREASE THAN WE HAVE SEEN
WITH PREVIOUS EVENTS...INSTABILITY SHOULD NOT BE A BIG PROBLEM WITH
MLCAPES AROUND 700-1000 J/KG. MID LEVEL LAPSE RATES SHOULD BE DECENT
AS WELL WITH 6-7 C/KM EXPECTED. ONE LIMITING FACTOR MAY BE MARGINAL
SURFACE PRESSURES...WHICH SHOULD BE BETWEEN 1008-1010MB DURING THE
EVENT. BUT WITH ALL OTHER FACTORS IN PLAY...DO NOT EXPECT IT TO
LIMIT ACTIVITY MUCH. EXPECT WITH THIS SYSTEM TO SEE ALL SEVERE
WEATHER MODES POSSIBLE...WITH INDIVIDUAL CELLS EXPECTED THROUGH MOST
OF THE EVENT AND THEN DEVELOPING INTO A LINE AS IT APPROACHES THE
EASTERN FRINGES OF THE AREA. EXPECT THE SEVERE WEATHER RISK TO BEGIN
TO DIE DOWN A COUPLE HOURS AFTER SUNSET AS THE SYSTEM MOVES TO THE
EAST.

ONE MORE THING TO MENTION FOR TODAY IS THAT WINDS WILL BE GUSTY WITH
THIS SYSTEM.  AT THIS TIME IT LOOKS AS IF THEY WILL FALL JUST SHY OF
LAKE WIND ADVISORY CRITERIA...SO WILL NOT BE ISSUING ANYTHING THIS
MORNING.

HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS SYSTEM AND BRING
COOLER AND DRIER TEMPERATURES TO THE AREA.  THIS SHOULD GIVE A
RATHER DRY FORECAST FOR BEYOND MIDNIGHT TONIGHT THROUGH THE
REMAINDER OF THE SHORT TERM.  MAV GUI THROUGH THE SHORT TERM GAVE
REASONABLE TEMPERATURES.  THE ONLY CHANGE WAS TO LOWER LOWS IN THE
EXTREME NORTHWEST FOR TONIGHT AS SKIES WILL BE CLEARING AND WINDS
WILL BE WEAKENING BY MORNING.  THIS WILL COMBINE WITH A COOLER
AIRMASS BEGINNING TO BE FILTERED INTO THE REGION.  OTHERWISE PRETTY
MUCH REMAINED WITH GUI TEMPS. /14/

&&

.AVIATION...
MVFR FLIGHT CATS DUE TO CLOUD COVER WILL CONTINUE THROUGH THE
AFTERNOON IN MOST AREAS AS A STRONG SYSTEM PASSES THROUGH. MAIN
RISKS TO AVIATION WILL BE STRONG TO SEVERE THUNDERSTORMS THAT COULD
PRODUCE HIGH WINDS...DAMAGING WINDS AND HAIL. EXPECT WIND TO SHIFT
TO THE WEST FROM WEST TO EAST LATER THIS AFTERNOON INTO THIS EVENING
AS A LOW PRESSURE TROUGH MOVES THROUGH. FAIR WEATHER ANTICIPATED FOR
TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  39  56  34 /  90  48   4   2
MERIDIAN      75  41  59  32 /  99  79   4   3
VICKSBURG     72  40  56  36 /  80  32   4   2
HATTIESBURG   77  45  60  36 /  96  82   6   1
NATCHEZ       75  41  58  37 /  85  41   5   2
GREENVILLE    69  37  53  34 /  75  13   4   1
GREENWOOD     66  37  54  34 /  73  27   4   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jan 10, 3:46 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST THU JAN 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
346 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY
TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT
LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE
SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW
UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO
NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN
INCREASING DRAMATICALLY.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A
STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND
SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND
UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF
A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH
LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR
SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM
AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER
BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE
DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE
INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF
THE NATCHEZ TRACE CORRIDOR.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL
BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS
WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES
WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH
NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Local storm report, Jan 10, 2:46 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TORNADO          CALEDONIA               33.68N 88.33W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

            *** 3 INJ *** ELEMENTARY SCHOOL GYM DESTROYED, 3 KIDS
            INJURED, TREES AND POWER LINES DOWN.

&&

JCULIN
Local storm report, Jan 10, 2:56 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     TORNADO          3 SW GOODMAN            32.94N 89.95W
01/10/2008                   HOLMES             MS   BROADCAST MEDIA

            *** 1 INJ *** SUBSTANTIAL DAMAGE IN SE HOLMES CO, BETWEEN
            I-55 AND GOODMAN. NUMEROUS HOMES DAMAGED/DESTROYED WITH
            HUNDREDS OF TREES SNAPPED/UPROOTED. TORNADO CONTINUED
            INTO ATTALA CO. AT LEAST 1 INJ...POSSIBLY MORE.

&&

JCULIN
Local storm report, Jan 10, 2:58 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     MACON                   33.11N 88.56W
01/10/2008                   NOXUBEE            MS   EMERGENCY MNGR

            POWER LINES BLOWN DOWN. POSSIBLE TORNADO.

&&

JCULIN
Local storm report, Jan 10, 2:59 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             STRINGER                31.87N 89.26W
01/10/2008  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

&&

JCULIN
Local storm report, Jan 10, 3:00 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     6 NNW REDWOOD           32.56N 90.84W
01/10/2008                   WARREN             MS   PUBLIC

            NUMEROUS LARGE LIMBS BLOWN DOWN AND A FEW POWER LINES IN
            THE EAGLE BEND COMMUNITY.

1045 AM     HAIL             ST. JOSEPH              31.92N 91.24W
01/10/2008  E0.75 INCH       TENSAS             LA   LAW ENFORCEMENT

            DIME TO PENNY HAIL.

1126 AM     HAIL             2 NW BENTON             32.85N 90.28W
01/10/2008  E0.75 INCH       YAZOO              MS   POST OFFICE

1152 AM     TORNADO          3 SW GOODMAN            32.94N 89.95W
01/10/2008                   HOLMES             MS   BROADCAST MEDIA

            *** 1 INJ *** SUBSTANTIAL DAMAGE IN SE HOLMES CO, BETWEEN
            I-55 AND GOODMAN. NUMEROUS HOMES DAMAGED/DESTROYED WITH
            HUNDREDS OF TREES SNAPPED/UPROOTED. TORNADO CONTINUED
            INTO ATTALA CO. AT LEAST 1 INJ...POSSIBLY MORE.

1200 PM     TORNADO          GOODMAN                 32.97N 89.91W
01/10/2008                   HOLMES             MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND IN WESTERN ATTALA COUNTY.
            DAMAGE OCCURED IN GOODMAN. MORE DETAILS TO COME.

1205 PM     TORNADO          GOODMAN                 32.97N 89.91W
01/10/2008                   HOLMES             MS   EMERGENCY MNGR

            ONE HOUSE HAS MAJOR DAMAGE, ANOTHER HOUSE HAS ROOF
            DAMAGE, NUMEROUS TREES AND POWERLINES DOWN. RELAYED VIA
            ATTALA COUNTY EMA.

1212 PM     TSTM WND DMG     SALLIS                  33.02N 89.76W
01/10/2008                   ATTALA             MS   FIRE DEPT/RESCUE

            HOMES DAMAGED IN THE NEWPORT/SALLIS COMMUNITIES. POSSIBLE
            TORNADO.

1213 PM     TORNADO          SALLIS                  33.02N 89.76W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            ONE BARN AND 3 OTHER STRUCTURES HEAVILY DAMAGED.

1215 PM     HAIL             JACKSON                 32.32N 90.21W
01/10/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED ON THE NORTHWEST SIDE OF
            JACKSON.

1222 PM     HAIL             2 W MADISON             32.45N 90.14W
01/10/2008  E1.00 INCH       MADISON            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

1225 PM     HAIL             1 W MADISON             32.45N 90.13W
01/10/2008  E1.75 INCH       MADISON            MS   EMERGENCY MNGR

            ON HWY 51.

1227 PM     HAIL             RIDGELAND               32.42N 90.13W
01/10/2008  E2.75 INCH       MADISON            MS   LAW ENFORCEMENT

            AT THE TRACE.

1232 PM     TSTM WND GST     5 NE KOSCIUSKO          33.11N 89.53W
01/10/2008  E70.00 MPH       ATTALA             MS   EMERGENCY MNGR

1240 PM     HAIL             GOSHEN SPRINGS          32.47N 89.92W
01/10/2008  E1.00 INCH       RANKIN             MS   PARK/FOREST SRVC

            AT HWY 43 AND THE RESERVOIR.

1243 PM     TORNADO          MCCOOL                  33.20N 89.34W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            ONE OLD STORE DESTROYED AND ROOF DAMAGE TO ANOTHER
            STRUCTURE.

1244 PM     TSTM WND DMG     MCCOOL                  33.20N 89.34W
01/10/2008                   ATTALA             MS   EMERGENCY MNGR

            STRUCTURAL DAMAGE AROUND MCCOOL, POSSIBLE TORNADO.

1250 PM     TSTM WND DMG     WEIR                    33.26N 89.29W
01/10/2008                   CHOCTAW            MS   LAW ENFORCEMENT

            DAIRY BARN HEAVILY DAMAGED. POSSIBLE TORNADO.

1250 PM     TSTM WND DMG     WEIR                    33.26N 89.29W
01/10/2008                   CHOCTAW            MS   LAW ENFORCEMENT

            ONE STRUCTURE DAMAGED, POSSIBLE TORNADO.

0103 PM     HAIL             KOKOMO                  31.20N 90.00W
01/10/2008  E1.75 INCH       MARION             MS   EMERGENCY MNGR

0111 PM     HAIL             COLUMBIA                31.26N 89.83W
01/10/2008  E0.75 INCH       MARION             MS   EMERGENCY MNGR

0112 PM     HAIL             COLUMBIA                31.26N 89.83W
01/10/2008  E1.00 INCH       MARION             MS   LAW ENFORCEMENT

0113 PM     HAIL             3 SE CARTHAGE           32.71N 89.50W
01/10/2008  E1.00 INCH       LEAKE              MS   EMERGENCY MNGR

0127 PM     HAIL             3 E JAYESS              31.36N 90.15W
01/10/2008  E0.88 INCH       LAWRENCE           MS   PUBLIC

0135 PM     HAIL             IMPROVE                 31.34N 89.70W
01/10/2008  E1.75 INCH       MARION             MS   AMATEUR RADIO

0142 PM     FUNNEL CLOUD     6 S WEST POINT          33.52N 88.64W
01/10/2008                   CLAY               MS   STORM CHASER

            MSU STORM CHASERS REPORTED FUNNEL CLOUDY JUST N OF HWY
            82/45 INTERSECTION.

0143 PM     HAIL             SUMRALL                 31.42N 89.55W
01/10/2008  E0.88 INCH       LAMAR              MS   EMERGENCY MNGR

0150 PM     HAIL             SUMRALL                 31.42N 89.55W
01/10/2008  E1.75 INCH       LAMAR              MS   EMERGENCY MNGR

0205 PM     HAIL             HEIDELBERG              31.89N 88.99W
01/10/2008  E1.00 INCH       JASPER             MS   PUBLIC

0205 PM     HAIL             5 SSW HATTIESBURG       31.25N 89.34W
01/10/2008  E0.88 INCH       FORREST            MS   EMERGENCY MNGR

            AT THE EOC.

0206 PM     TSTM WND GST     COLUMBUS AFB            33.63N 88.45W
01/10/2008  M62.00 MPH       LOWNDES            MS   ASOS

            MEASURED WIND GUST.

0213 PM     TORNADO          CALEDONIA               33.68N 88.33W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

            *** 3 INJ *** ELEMENTARY SCHOOL GYM DESTROYED, 3 KIDS
            INJURED, TREES AND POWER LINES DOWN.

0214 PM     FUNNEL CLOUD     CALEDONIA               33.68N 88.33W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

0215 PM     TORNADO          CALEDONIA               33.68N 88.33W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

            SIGNIFICANT DAMAGE IN CALEDONIA. MORE DETAILS TO COME.

0215 PM     TSTM WND GST     1 SE HATTIESBURG        31.30N 89.29W
01/10/2008  E80.00 MPH       FORREST            MS   EMERGENCY MNGR

            NEAR HWY 11 AND 49

0215 PM     HAIL             2 SE HATTIESBURG        31.29N 89.28W
01/10/2008  E1.75 INCH       FORREST            MS   EMERGENCY MNGR

0218 PM     TORNADO          4 ENE CALEDONIA         33.71N 88.26W
01/10/2008                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS TREES ACROSS HWY 12, ALONG THE MS/AL STATE LINE.

0227 PM     HAIL             ELLISVILLE              31.60N 89.21W
01/10/2008  E0.88 INCH       JONES              MS   EMERGENCY MNGR

0232 PM     HAIL             ELLISVILLE              31.60N 89.21W
01/10/2008  E1.00 INCH       JONES              MS   EMERGENCY MNGR

0232 PM     HAIL             PETAL                   31.34N 89.25W
01/10/2008  E1.75 INCH       FORREST            MS   AMATEUR RADIO

0237 PM     HAIL             2 NW TUCKERS CROSSING   31.65N 89.11W
01/10/2008  E1.75 INCH       JONES              MS   DEPT OF HIGHWAYS

0247 PM     TSTM WND DMG     MACON                   33.11N 88.56W
01/10/2008                   NOXUBEE            MS   EMERGENCY MNGR

            POWER LINES BLOWN DOWN. POSSIBLE TORNADO.

0258 PM     HAIL             STRINGER                31.87N 89.26W
01/10/2008  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

&&

JCULIN
Local storm report, Jan 10, 3:05 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             CARSON                  31.54N 89.79W
01/10/2008  E0.75 INCH       JEFFERSON DAVIS    MS   POST OFFICE

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:15 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jan 10, 10:41 AM CSTTornado WarningJANClaiborne, Jefferson49 min
Jan 10, 10:43 AM CSTSevere Thunderstorm WarningJANSharkey, Yazoo62 min
Jan 10, 11:06 AM CSTTornado WarningJANYazoo54 min
Jan 10, 11:11 AM CSTTornado WarningJANCopiah, Lincoln64 min
Jan 10, 11:18 AM CSTSevere Thunderstorm WarningJANWarren27 min
Jan 10, 11:24 AM CSTTornado WarningJANCopiah, Hinds66 min
Jan 10, 11:29 AM CSTTornado WarningJANClaiborne14 min
Jan 10, 11:41 AM CSTTornado WarningJANAttala, Holmes, Leake, Madison64 min
Jan 10, 11:44 AM CSTTornado WarningJANSimpson46 min
Jan 10, 11:52 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin53 min
Jan 10, 11:55 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion80 min
Jan 10, 12:06 PM CSTTornado WarningJANHinds, Madison, Rankin54 min
Jan 10, 12:15 PM CSTTornado WarningJANRankin, Simpson, Smith45 min
Jan 10, 12:26 PM CSTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston49 min
Jan 10, 12:40 PM CSTTornado WarningJANMarion50 min
Jan 10, 12:49 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson41 min
Jan 10, 12:50 PM CSTSevere Thunderstorm WarningJANAttala, Holmes55 min
Jan 10, 12:50 PM CSTTornado WarningJANLeake, Madison, Rankin, Scott55 min
Jan 10, 12:58 PM CSTTornado WarningJANOktibbeha47 min
Jan 10, 1:06 PM CSTTornado WarningJANCovington, Jones39 min
Jan 10, 1:18 PM CSTSevere Thunderstorm WarningJANLamar, Marion42 min
Jan 10, 1:22 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds38 min
Jan 10, 1:22 PM CSTTornado WarningJANJefferson Davis, Lawrence53 min
Jan 10, 1:23 PM CSTSevere Thunderstorm WarningJANRankin52 min
Jan 10, 1:30 PM CSTTornado WarningJANLeake, Neshoba, Winston39 min
Jan 10, 1:31 PM CSTTornado WarningJANCovington, Lamar, Marion44 min
Jan 10, 1:32 PM CSTTornado WarningJANClay, Lowndes43 min
Jan 10, 1:38 PM CSTTornado WarningJANRankin38 min
Jan 10, 1:43 PM CSTTornado WarningJANForrest, Lamar62 min
Jan 10, 1:51 PM CSTTornado WarningJANCovington, Forrest, Jones, Lamar54 min
Jan 10, 1:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper50 min
Jan 10, 1:59 PM CSTTornado WarningJANCovington, Jefferson Davis46 min
Jan 10, 2:12 PM CSTTornado WarningJANLowndes22 min
Jan 10, 2:25 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion35 min
Jan 10, 2:27 PM CSTSevere Thunderstorm WarningJANNoxubee48 min
Jan 10, 2:32 PM CSTTornado WarningJANNoxubee43 min
Jan 10, 2:39 PM CSTTornado WarningJANJones36 min
Jan 10, 2:40 PM CSTTornado WarningJANCovington, Jasper, Jones, Smith35 min
Jan 10, 2:44 PM CSTTornado WarningJANClarke46 min
Jan 10, 2:49 PM CSTTornado WarningJANJones26 min
Jan 10, 2:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones47 min
Jan 10, 3:18 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith42 min
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:45 PM CSTSevere Thunderstorm WarningJANJones45 min
Jan 10, 3:50 PM CSTSevere Thunderstorm WarningJANClarke40 min
Jan 10, 4:05 PM CSTTornado WarningJANClarke25 min
Jan 10, 4:06 PM CSTSevere Thunderstorm WarningJANLamar20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.